# SDR USAAD97230

- Difficulty date: December 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N919VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48139
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Smoking
- Location: Fuselage
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

CMH - FL 818 - AFTER T/O THE CREW NOTICED THE SMELL OF BURNED OIL IN THE COCKPIT.  THE FLT ATTENDANTS NOTICED SMOKE IN THE CABIN AND BOTH LAVATORY SMOKE DETECTORS WENT OFF.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MX INSPECTED BOTH LEFT AND RIGHT ENGINE SADDLE DUCTS, APU CHECK VALVE, BOTH ACM TURBINE DUCTING FOR EVIDENCE OF LEAKAGE.  REPLACED BOTH WATER SEPARATOR BAGS.  RAN BOTH ENGINES AT T/O POWER WITH BOTH PACKS ON AND THE ENGINE ANTI-ICE ON BUT WERE UNABLE TO DUPLICATE WITH ENGINES RUNNING.  RAN BOTH PACKS USING THE APU AS THE PNEUMATIC SOURCE.  THIS CAUSED THE RIGHT SMOKE DETECTOR TO GO OFF.  THE PAU WAS MEL'D AND THE AIRCRAFT RELEASED FOR SERVICE.  (M)
